Oregon, 2012Frost and Freeze in Oregon, May 19, 2012
May 19, 2012 · NWS MFR · 1 event in 1 county or zone
A cold air mass in place over the area made for cold low temperatures this night.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold air mass in place over the area made for cold low temperatures this night.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at May 19, 2:34 AM PST, 26 minutes earlier.
Area forecast discussion, May 19, 2:34 AM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
334 AM PDT SAT MAY 19 2012
.SHORT TERM...WARM TEMPERATURES ARE IN STORE FOR OUR FORECAST AREA
THIS WEEKEND AS RIDGING ALOFT BUILDS ACROSS SOUTHERN OREGON.
EXPECT TODAYS HIGHS INLAND TO BE 3 TO 5 DEGREES WARMER THAN
YESTERDAY. ANOTHER 5 TO 10 DEGREES MORE WARMING CAN BE EXPECTED ON
SUNDAY WITH MID 80S IN THE ROGUE VALLEY. THIS AFTERNOON A SHORT
WAVE TROUGH WILL MOVE INLAND AND BRING MID TO HIGH LEVEL CLOUDS TO
THE AREA. PARTLY CLOUDY TO MOSTLY CLOUDY SKY WILL CONTINUE THROUGH
TONIGHT AND SUNDAY AS THE RIDGE AXIS SHIFTS EAST ALLOWING MORE
CLOUDS TO SPREAD INTO THE AREA. GUIDANCE SHOWS THE AIR MASS IS
SLIGHTLY UNSTABLE FROM THE MARBLE MOUNTAINS NE ACROSS THE CRATER
LAKE AREA. A LOW PRESSURE IS EXPECTED TO MOVE INSIDE 130W MONDAY.
THE UPPER LEVEL TROUGH IS SUPPORTED BY A 100KT JET AND WILL HELP
TO DRIVE THE SURFACE COLD FRONT INLAND BY MONDAY AFTERNOON. AHEAD
OF THIS FRONT SOUTHERLY WINDS ARE EXPECTED TO INCREASE IN THE
COASTAL WATERS WHILE FURTHER INLAND GUSTY WEST WINDS CAN BE
EXPECTED ACROSS NORTHEAST CALIFORNIA AND EASTERN OREGON. LEANING
TOWARD THE NAM ON TIMING PER DISCUSSION FROM HPC. TEMPERATURES ON
MONDAY ARE EXPECTED TO FALL BACK TOWARD SEASONAL NORMS OR SLIGHTLY
BELOW WHICH FOR MEDFORD IS THE LOWER 70S. THE AIR MASS ON THE
EASTERN BORDER OF THE FORECAST AREA IN LAKE AND MODOC COUNTIES
WILL BE SLIGHTLY UNSTABLE MONDAY AFTERNOON BEFORE THE COLD FRONT
PUSHES THROUGH. /FB
.LONG TERM...BOTH THE GFS AND THE ECMWF ARE REMARKABLY SIMILAR ON
THE COOLING TREND NEXT WEEK. THE FOLLOWING LONG TERM DISCUSSION
FROM FRIDAY IS STILL PERTINENT.
A PERSISTENT COOL AND POSSIBLY UNSETTLED PERIOD OF WEATHER WILL
OCCUR NEXT WEEK. A LOW FROM THE GULF OF ALASKA WILL GRADUALLY PUSH
EAST AND SOUTH...LOWERING HEIGHTS AND TEMPERATURES THROUGH THE
WEEK. COLD POOLS ALOFT WILL TRANSIT THE REGION...FOSTERING A GOOD
ENVIRONMENT FOR SHOWERS...AND HAVE INCREASED POPS DURING THE WEEK.
GIVEN INCREASED MODEL AND ENSEMBLE MEMBER AGREEMENT NEXT
WEEK...THIS NOW LOOKS LIKE THE FIRST WIDESPREAD PRECIPITATION
EVENT IN THE PAST COUPLE WEEKS AT LEAST.
&&
.AVIATION...CONDITIONS ARE VFR EXCEPT IFR CEILINGS IN THE COQUILLE
VALLEY AND LOCALLY ALONG THE COAST NORTH OF CAPE BLANCO. THIS
STRATUS IS FORECAST TO DISSIPATE BY 15Z THIS MORNING. SKIES WILL
REMAIN VFR THROUGH THIS EVENING BUT MID AND HIGH LEVEL CLOUDS
WILL INCREASE THIS AFTERNOON AND PERSIST DURING THE EVENING.
COVERAGE OF STRATUS TONIGHT IS EXPECTED TO ONCE AGAIN BE LIMITED
TO LOCAL COVERAGE IN THE COQUILLE BASIN. /DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 7 AM PDT THIS MORNING FOR ORZ029.
CA...FROST ADVISORY UNTIL 7 AM PDT THIS MORNING FOR CAZ084.
PZ...NONE.
08/99/99
Hazardous weather outlook, May 19, 12:09 AM PST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
109 AM PDT SAT MAY 19 2012
CAZ084-ORZ029-191400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
109 AM PDT SAT MAY 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TONIGHT
THE FROST ADVISORY REMAINS IN EFFECT FROM 3 AM UNTIL 7 AM PDT THIS
MORNING. PLEASE SEE THE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING.
OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Frost/Freeze, Klamath Basin
- When
- May 19, 3:00 AM PST to 7:00 AM PST
- Where
- Klamath Basin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.686, -121.650 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 26 to 32 degrees.
- Frost/Freeze
- Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 19 to 21, 20122 deaths · 2 events
- Tornadoes and Hail in Kansas, May 19, 2012EF3 · 55 events
- Hail and Damaging Winds in Nebraska, May 19 to 20, 2012$11 million · 2 in hail · 27 events
- Hail in Kansas, May 19, 2012$325,000 · 1.5 in hail · 3 events
- Damaging Winds in Iowa, May 19, 2012$82,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Iowa, May 19, 2012$40,000 · 1 in hail · 12 events
- Damaging Wind in Florida, May 19, 2012$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, May 19, 20121.75 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, May 19 to 20, 20122.75 in hail · 27 events
- Hail and Damaging Wind in Tennessee, May 19, 2012$2,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Nebraska, May 19, 20121.75 in hail · 19 events
- Hail in Kansas, May 19, 20122.5 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375095.